Heroin overdose - symptoms, what to do, consequences

героин Heroin is an opiate drug. Its second name is diacetylmorphine. There are a lot of people using this semi-synthetic drug. In this case, heroin overdose is a condition that requires urgent action.

Helping one’s neighbor is the duty of everyone. Seeing a dying person, you need to be able to recognize heroin poisoning in time to take the necessary steps to save someone else’s life. If this is not done, then the probability of death increases several times. Therefore, let's find out how to recognize the symptoms of heroin overdose, what to do for first aid, what the consequences of such poisoning will be.

Why heroin overdose occurs

Most often, heroin is injected intravenously. To achieve an intoxicating effect, 1 mg of the drug is sufficient. But at one time usually from 10 to 50 mg of the substance is administered. The addiction is very fast, so the doses are growing rapidly. The daily dose on average is 2 grams.

The desire to get "high" leads to the fact that a person, without thinking about the consequences, can enter a deadly amount of opioid. An overdose of heroin results in a single dose of the drug, which is 60–200 mg. And she may be the last. It depends on the characteristics of the body.

Risk factors for overdose:

  1. доза героина Reduced tolerance to heroin. If a person has not used heroin for some time, then his susceptibility to it increases and the introduction of the previous dose may lead to an overdose. This situation is possible if the treatment was carried out, detoxification or the drug was not available.
  2. Introducing the next dose of heroin before the previous one expires.
  3. The use of drugs containing impurities, when it is difficult to calculate the required dose.
  4. The use of a purified drug after heroin of poor quality, if the dose is not adjusted.
  5. Severe associated diseases. Most drug addicts have HIV, hepatitis, lung disease, which is a risk factor for overdose.
  6. The simultaneous use of psychoactive substances, especially benzodiazepines, other drugs and alcohol.
  7. Mental disorders.
  8. Low socioeconomic status of an addict.

If the dose is significantly exceeded, then the effect of the drug is multiplied.

Overdose symptoms

The first signs of a heroin overdose appear a few minutes after its introduction. There is confusion, constipation, low blood pressure. A person tends to sleep, dry mouth appears. Nails and lips may turn blue. There is weakness in the arms and legs. Slow motion. Breathing is shallow.

узкий зрачок The triad of heroin overdose symptoms should be highlighted:

  • lack of consciousness;
  • narrow pupils (pinpoint);
  • respiratory depression.

If a drug addict, and this can be determined by the presence of traces from intravenous injections, has such symptoms, then the diagnosis is beyond doubt.

In addition, the overdose is characterized by a drop in pressure, a decrease in the pulse. The skin becomes dry and pale. In addition to the cessation of breathing, the cause of death can be: cessation of heart and pulmonary edema.

Death from a heroin overdose awaits every second person who uses this drug. This is due to the fact that many do it alone, often in deserted places where no one sees them and no one to help.

What to do when heroin overdose

передозировка For heroin overdose, first aid includes a number of the following activities.

  1. Call an ambulance brigade.
  2. If there is a pulse and breathing - lay the person on a hard surface to the side.
  3. To release the airway: remove vomit from the mouth and prevent the tongue from falling down, which can be pressed with a spoon.
  4. освободить дыхательные пути Open the collar to breathe easier.
  5. Try to bring the victim to feelings: rub his ears and pat his cheeks. If there is liquid ammonia on hand, then moisten cotton wool to the nose and rub whiskey.
  6. When regaining consciousness with the victim, you must constantly talk, distract, do not let him fall asleep.
  7. Make breathing slow and deep.
  8. If it was impossible to revive, the pulse is absent, the chest does not make respiratory movements, the pupils become wide - to perform cardiopulmonary resuscitation: artificial ventilation of the lungs and an indirect heart massage.

Overdose treatment

стимуляция нейронов Access to the antidote is only for medical professionals. An ambulance team arriving at the scene is providing further treatment for heroin overdose. For this, an antidote is used - the drug Naloxone, which blocks opiate receptors. Introduced intravenously, intramuscularly and subcutaneously at a dose of 0.4–0.8 mg. Repeated administration is acceptable if there is no effect in 2–3 minutes. As a result, breathing is normalized and blood pressure rises. But after the use of antidote develops withdrawal syndrome - withdrawal.

Victims should be hospitalized, since they need to be monitored for some time. Naloxone is effective up to 45 minutes. When administered subcutaneously or intramuscularly, the drug works for a maximum of 3 hours, and heroin is eliminated from the body much longer. Overdose symptoms may appear again. Therefore, the victim must be in the conditions of availability of artificial ventilation of the lungs and other resuscitation measures.

Consequences of heroin overdose

влияние героина на головной мозг With the regular use of diacetylmorphine, a physical and, worst of all, psychological dependence is formed, from which it is impossible to get rid of. This forces a person to spend all his energy on searching for a drug.

Heroin acts primarily on the nervous system, causing excessive stimulation of neurons. In response, endorphins are produced - the hormones of joy. The person relaxes, and there is a detachment from everything that happens. Drug "sleep" lasts from 4 to 6 hours.

Diacetylmorphine causes mental disorders:

  • mood change: euphoria, lightness, indifference to everything;
  • hallucinations appear: imagination draws colorful fantastic pictures;
  • there is no logic;
  • difficulty concentrating.

Heroin inhibits the activity of the most important structures of the brain:

  • гипоксия головного мозга thermoregulation center: body temperature decreases;
  • respiratory center: breathing becomes shallow;
  • the vomiting center is inhibited by large doses of the drug, but in small quantities can be stimulated, then nausea and vomiting appear;
  • suppressed appetite.

But the effect of a narcotic substance is not limited to the nervous system. Other organs also suffer:

  • blood pressure decreases when using large doses due to pronounced dilation of blood vessels;
  • smooth muscle contractions of the intestines occur, its physical activity slows down and constipation develops;
  • urine retention is observed as a result of contractions of the muscles of the bladder and ureters;
  • increases the tone of the bronchi and bronchioles.

The effects of a heroin overdose are very serious. With a constant excess of the permissible dose, the internal organs and the nervous system suffer, especially the brain that is undergoing hypoxia. Lack of appetite and disruption of the digestive system leads to exhaustion. Immunity decreases. The psyche is changing. But the worst thing is the death as a result of stopping the respiratory center when administering too large a dose of heroin.

How will a man out of the hospital, is easy to submit. This is a deeply disabled person who needs constant medical and psychiatric care. Since most drug addicts continue to take heroin, they die at a young age, often before the age of 35.

In conclusion, I would like to say that drug addicts are people too. Without outside help they can not do. Information about what to do when heroin overdose is very important. Each of us can face such a situation. Human life is priceless and, perhaps, someone who has been on the verge of death will take advantage of the chance given and start everything from scratch.

loading...